MAUDE Adverse Event Report: ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER
Model Number 1012278-12
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Codes Air Embolism (1697); Angina (1710); Non specific EKG/ECG Changes (1817)
Date of Event 07/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat the left anterior descending artery.The 4.0x12mm trek balloon failed to inflate.There was a leak from the shaft about 3 to 4 cm from the balloon.Contrast media bubbles were released into the left main artery.24 hours after the procedure, an st-elevation occurred on the ecg.The patient had chest pain that lasted for several hours then stopped.Treatment, if any, was not reported.A clinically significant delay was reported.There was no adverse patient sequela reported.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and functional inspection was performed on the returned device and the reported inflation issue and leak were confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents reported from this lot.In this case, the device was prepped prior to use without issue/ leak noted, which would suggest that the device was not damaged prior to use.A cine was received and reviewed by an abbott vascular clinical specialist.The cine review concluded that the balloon catheter in question (trek rx 4.00 x 12mm bdc) can be seen in use after deployment of stent.The balloon catheter fails to inflate, and contrast media can be seen entering the vessel at a location proximal to the balloon.No injection of air can be seen on the dicom images provided.The investigation determined the reported inflation issue, leak and the reported patient effects appear to be related to operational circumstances of the procedure.The reported patient effects of angina and embolism are listed in the instructions for use coronary dilatation catheter trek rx and mini trek rx, global as known patient effects of coronary stenting procedures.There is no indication of a product quality issue with respect to manufacture, design or labeling.Na.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10327018
Report Number2024168-2020-06209
Device Sequence Number3575242
Product Code LOX
UDI-Device Identifier08717648138706
UDI-Public08717648138706
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number1012278-12
Device Catalogue Number1012278-12
Device Lot Number91002G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2020
Initial Date Received by Manufacturer 07/08/2020
Supplement Date Received by Manufacturer08/19/2020
Initial Report FDA Received Date07/27/2020
Supplement Report FDA Received Date09/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;